Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 9, 2021, 12:29 PM EDT for Fannin County, Gilmer County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 12:29 PM EDT (16:29 UTC)
- Expired
- Jul 9, 2021, 1:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Fannin County, GA, Gilmer County, GA
The radar
The Northeast Alabama radar (KHTX), 146 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198
WWUS82 KFFC 091629
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1229 PM EDT Fri Jul 9 2021
GAZ006-007-091700-
Gilmer GA-Fannin GA-
1229 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR GILMER AND FANNIN COUNTIES UNTIL
100 PM EDT...
At 1228 PM EDT...a strong thunderstorm was near Mountaintown, or 8
miles north of Ellijay...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellijay, Blue Ridge, East Ellijay, Morganton, Jones Mill, Higdon,
Loving, Cohutta Wilderness, Epworth, Pisgah, Mineral Bluff, Cherry
Log, Mountaintown, Colwell and Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8417 3458 8426 3473 8463 3479 8462
3479 8461 3482 8458 3483 8459 3485 8462
3499 8460
TIME...MOT...LOC 1628Z 290DEG 25KT 3481 8452
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 11:19 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 9, 11:19 AM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1119 AM EDT Fri Jul 9 2021 .UPDATE... A cluster of showers and thunderstorms has entered far north Georgia ahead of a disturbance traversing the upper level northwesterly flow, and will continue to descend southward into the forecast area over the next several hours. The 12Z morning sounding indicates some modest cooling at the mid levels. This, combined with dewpoints in the upper 60s to low 70s and temperatures reaching into the 80s, will serve to destabilize the airmass through the rest of this morning and afternoon. SBCAPE values have already increased to near 2000 J/kg and will increase further to 3000-3500 J/kg by mid-afternoon. As a result, isolated storms within this cluster could become strong to severe, and capable of producing damaging wind gusts, along with frequent lightning and heavy rain. King && .PREV DISCUSSION... /Issued 715 AM EDT Fri Jul 9 2021/ PREV DISCUSSION... /Issued 340 AM EDT Fri Jul 9 2021/ .Morning Area Forecast Discussion... SHORT TERM /Today through Saturday/... 500mb analysis shows a trough along the southeastern seaboard with NW flow aloft across the CWA. The NW flow aloft will remain in place through Saturday. The models are progging several upper disturbances to drop SE in the flow, each potentially enhancing convective development, especially along a weak surface front/trough dropping south across northern portions of the state. The weak surface boundary currently stretches from the southern Ohio Valley back through the Lower Mississippi River Valley. The boundary should slowly slip south through today and begin approaching northern GA late this afternoon. Do think some of the models are a little too fast with the southward progression. The front/trough should remain across northern GA through Saturday. PWATs remain pretty high and are averaging 2"+ through the period. There will be abundant moisture/heating for afternoon/evening convection. Each little disturbance aloft in the mid level flow will help steepen lapse rates a bit, with some marginal values later this afternoon. A little better lapse rates are progged on Saturday, especially north of I-20. Boundary layer winds remain light, so any storms that develop will be capable of producing locally heavy rainfall. A few strong thunderstorms are possible and an isolated severe thunderstorm isn't out of the question, but organized severe weather is not anticipated through Saturday. NListemaa LONG TERM /Saturday Night through Thursday/... No major forecast concerns expected through the long term period with daytime temps slightly below normal and rain chances slightly above normal. Bermuda high firmly set up to the east with a cutoff upper low developing and remaining stationary over the Midwest Sunday, opening up and lifting NE possibly on Monday. A couple weak tropical waves possibly pushing in from the ESE along the southwestern periphery of the Atlantic upper ridge into the southeast. No current model or NHC guidance suggest any development of these waves or others in the Atlantic basin. While there likely wont be any developed tropical systems, the moisture content will remain above average with PW values around or even a bit above 2.0 in, as noted in prev discussions. Any daytime convection that develops will have very heavy rain with intense rainfall rates of 2 in/hr and isolated total amounts 3 in. Previous long term discussion from yesterday follows... SNELSON PREV DISCUSSION... /Issued 335 AM EDT Thu Jul 8 2021/ LONG TERM /Saturday through Thursday/... The story through the long term period will be scattered to numerous showers and storms each afternoon and evening as the forecast area remains entrenched in a warm, tropical air mass. PWATs through the period are progged to range from 1.5" to just over 2.0", which is approaching the daily maximum value per sounding climo. The upper-level pattern will transition from weak flow on Saturday to meridional flow on Sunday as an upper low/trough digs across the central U.S. while the Bermuda High edges over the Eastern Seaboard. This will be the setup through Monday, with these two features promoting broad ascent and continued moisture advection across the CWA. As a result, will maintain chance to likely PoPs through the weekend. The upper trough will lift to the northeast over the course of Monday through Wednesday as the western extent of the Bermuda High spreads further across the Eastern Seaboard. Moisture advection around the western periphery of the high will keep the CWA in a soupy air mass. Daytime heating will generate scattered to numerous showers and storms each day through the remainder of the period. A few storms each day could be strong with the primary threats being locally heavy rainfall, frequent lightning, and gusty winds. Widespread severe weather is not anticipated at this time, as upper- level support/dynamics will be lacking. Martin AVIATION... 12Z Update... IFR/LIFR developed overnight south of the terminal sites early this morning. The low clouds should burn off by mid/late morning. BKN/OVC VFR cigs expected for the remainder of the day. Kept the timing of the thunder in a TEMPO group for the late afternoon. Winds will remain on the west side. //ATL Confidence...12Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 90 70 90 71 / 40 30 40 10 Atlanta 88 71 88 71 / 60 30 40 10 Blairsville 80 65 83 65 / 60 20 50 20 Cartersville 87 69 89 70 / 60 40 30 20 Columbus 91 71 91 71 / 40 30 30 10 Gainesville 87 70 88 70 / 60 30 40 10 Macon 92 71 90 71 / 40 30 30 10 Rome 87 70 89 71 / 60 30 40 20 Peachtree City 88 70 88 70 / 50 30 30 10 Vidalia 91 73 89 72 / 40 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa/King LONG TERM....SNELSON AVIATION...NListemaa
Hazardous weather outlook, Jul 9, 11:32 AM EDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1132 AM EDT Fri Jul 9 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1132 AM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening. In addition, a few strong to severe thunderstorms will be possible, capable of producing damaging wind gusts, as well as frequent lightning and small hail. Very heavy rainfall could also occur with stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms with very heavy rainfall are expected across north and central Georgia Friday through Thursday, mainly in the afternoon and evening. A few storms may become strong with gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 9, 11:23 AM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1123 AM EDT Fri Jul 9 2021
GAZ003>005-091545-
Whitfield GA-Catoosa GA-Murray GA-
1123 AM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD...
NORTHEASTERN CATOOSA AND NORTHEASTERN MURRAY COUNTIES UNTIL 1145 AM
EDT...
At 1122 AM EDT...a strong thunderstorm was over Apison, or 8 miles
northeast of Ringgold...moving east at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ringgold, Varnell, Eton, Tunnel Hill, Cohutta, Crandall, Sumac,
Graysville, Gregory, Conasauga Lake, Tennga, Beaverdale, Cisco and
Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8462 3490 8462 3481 8465 3483 8499
3498 8519 3499 8518
TIME...MOT...LOC 1522Z 286DEG 30KT 3501 8501
WIND...40MPHSpecial weather statement, Jul 9, 11:47 AM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1147 AM EDT Fri Jul 9 2021
GAZ004>007-091630-
Gilmer GA-Whitfield GA-Murray GA-Fannin GA-
1147 AM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...
NORTHEASTERN WHITFIELD...NORTHEASTERN MURRAY AND NORTHWESTERN FANNIN
COUNTIES UNTIL 1230 PM EDT...
At 1146 AM EDT...a strong thunderstorm was over Beaverdale, or 11
miles northwest of Chatsworth...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Chatsworth, Varnell, Eton, Cohutta, Crandall, Sumac, Gregory, Cohutta
Wilderness, Conasauga Lake, Tennga, Beaverdale, Dawnville and Cisco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8453 3478 8454 3479 8490 3495 8500
3497 8500 3497 8498 3499 8498
TIME...MOT...LOC 1546Z 292DEG 20KT 3492 8486
WIND...40MPHSpecial weather statement, Jul 9, 12:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1229 PM EDT Fri Jul 9 2021
GAZ006-007-091700-
Gilmer GA-Fannin GA-
1229 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR GILMER AND FANNIN COUNTIES UNTIL
100 PM EDT...
At 1228 PM EDT...a strong thunderstorm was near Mountaintown, or 8
miles north of Ellijay...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ellijay, Blue Ridge, East Ellijay, Morganton, Jones Mill, Higdon,
Loving, Cohutta Wilderness, Epworth, Pisgah, Mineral Bluff, Cherry
Log, Mountaintown, Colwell and Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8417 3458 8426 3473 8463 3479 8462
3479 8461 3482 8458 3483 8459 3485 8462
3499 8460
TIME...MOT...LOC 1628Z 290DEG 25KT 3481 8452
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:12 PM EDT | Special Weather Statement | FFC | Morgan, Newton, Rockdale, Walton | 48 min |
| Jul 8, 9:56 PM EDT | Special Weather Statement | FFC | Morgan, Newton, Oconee, Rockdale | 49 min |
| Jul 9, 11:23 AM EDT | Special Weather Statement | FFC | Whitfield | 22 min |
| Jul 9, 11:47 AM EDT | Special Weather Statement | FFC | Murray | 43 min |
| Jul 9, 12:39 PM EDT | Special Weather Statement | FFC | Chattooga | 36 min |
| Jul 9, 1:01 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Jul 9, 1:09 PM EDT | Special Weather Statement | FFC | Dodge | 36 min |
| Jul 9, 1:24 PM EDT | Special Weather Statement | FFC | Hall | 36 min |
| Jul 9, 1:27 PM EDT | Special Weather Statement | FFC | Chattooga | 33 min |
| Jul 9, 1:37 PM EDT | Special Weather Statement | FFC | Gordon | 38 min |
| Jul 9, 1:59 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Walker, Whitfield | 31 min |
| Jul 9, 2:11 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Gordon | 34 min |
| Jul 9, 2:18 PM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Fulton | 27 min |
| Jul 9, 2:22 PM EDT | Special Weather Statement | FFC | Polk | 8 min |
| Jul 9, 2:28 PM EDT | Special Weather Statement | FFC | Morgan, Oconee | 47 min |
| Jul 9, 2:33 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Cobb, Forsyth, Paulding, Pickens and 1 more | 27 min |
| Jul 9, 2:36 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe, Wilkes | 24 min |
| Jul 9, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton, Gwinnett, Henry, Newton and 2 more | 35 min |
| Jul 9, 2:47 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Walton | 28 min |
| Jul 9, 3:03 PM EDT | Special Weather Statement | FFC | Cobb, Forsyth, Fulton, Gwinnett | 27 min |
| Jul 9, 3:06 PM EDT | Special Weather Statement | FFC | Greene, Hancock, Jasper, Putnam, Taliaferro, Warren and 1 more | 24 min |
| Jul 9, 3:11 PM EDT | Special Weather Statement | FFC | Henry, Newton, Rockdale | 19 min |
| Jul 9, 3:24 PM EDT | Special Weather Statement | FFC | Barrow, Henry, Morgan, Newton, Oconee, Rockdale and 1 more | 36 min |
| Jul 9, 3:32 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Douglas, Fulton | 28 min |
| Jul 9, 3:43 PM EDT | Special Weather Statement | FFC | Hancock, Putnam, Warren | 32 min |
| Jul 9, 4:04 PM EDT | Special Weather Statement | FFC | Butts, Clayton, Fayette, Henry, Jasper, Spalding | 41 min |
| Jul 9, 4:15 PM EDT | Special Weather Statement | FFC | Baldwin, Glascock, Hancock, Jefferson, Putnam | 45 min |
| Jul 9, 4:40 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Butts, Emanuel, Glascock, Hancock and 12 more | 50 min |
| Jul 9, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 40 min |
| Jul 9, 5:20 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson, Treutlen | 40 min |
| Jul 9, 5:34 PM EDT | Special Weather Statement | FFC | Bibb, Crawford | 11 min |
| Jul 9, 5:44 PM EDT | Special Weather Statement | FFC | Bibb, Bleckley, Crawford, Laurens, Peach, Twiggs and 1 more | 46 min |
| Jul 9, 5:56 PM EDT | Special Weather Statement | FFC | Emanuel, Toombs, Treutlen | 34 min |
| Jul 9, 6:28 PM EDT | Special Weather Statement | FFC | Bleckley, Crawford, Dodge, Houston, Laurens, Montgomery and 6 more | 62 min |
| Jul 9, 7:10 PM EDT | Special Weather Statement | FFC | Telfair, Wilcox | 65 min |
| Jul 9, 7:14 PM EDT | Special Weather Statement | FFC | Muscogee | 46 min |
| Jul 9, 7:26 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski, Wheeler | 34 min |
| Jul 9, 7:34 PM EDT | Special Weather Statement | FFC | Chattahoochee | 26 min |
| Jul 9, 7:59 PM EDT | Special Weather Statement | FFC | Chattahoochee, Macon, Marion, Schley | 46 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.